Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 188, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 11, 2012, 1:27 PM CDT for Jackson County, Florida. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2012, 1:27 PM CDT (18:27 UTC)
- Expired
- Jun 11, 2012, 2:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Jackson County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 1:38 PM CDT | TSTM WND DMG | Marianna, FL | COUNTY DISPATCH REPORTS TREES AND POWERLINES DOWN ALL OVER THE TOWN OF MARIANNA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1839 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
548
WUUS52 KTAE 111827
SVRTAE
FLC063-111900-
/O.NEW.KTAE.SV.W.0188.120611T1827Z-120611T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
127 PM CDT MON JUN 11 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 200 PM CDT
* AT 124 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR MARIANNA...OR NEAR COTTONDALE...
AND MOVING NORTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNION
CITY...SIMSVILLE...ROCK CREEK...SILLS...STAR...MARIANNA MUNICIPAL
A/P...CHIPOLA TERRACE...BLUE SPRING...GREENWOOD...CYPRESS...
MALONE...GRAND RIDGE...BASCOM...TWO EGG...DELLWOOD...INWOOD...
LOVEDALE...BUENA VISTA AND SNEADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
&&
LAT...LON 3099 8503 3069 8490 3064 8496 3062 8532
3098 8538
TIME...MOT...LOC 1827Z 247DEG 32KT 3082 8528
$$
17-GOULDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 12:40 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 11, 12:40 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 140 PM EDT Mon Jun 11 2012 ...Expect Another Afternoon and Evening of Strong to Severe Storms and Locally Heavy Rain... .MESOSCALE DISCUSSION... At 130 PM EDT, Large upper shortwave progressing across Cntrl Gulf Coast. At lower levels, radar indicated a SW-NE oriented line of storms from Walton county FL NEWD thru Henry county AL and Crisp county GA. Line intensifying as MCV tracks EWD across FL Panhandle. aided by strong diurnal heating, ML CAPES exceeding 2K J/KG, dew points in low 70s and PWs near 2 inches. Also frontal boundary oriented SW-NE across N FL helping to stimulate storms. Add 20-30 kt deep layer SWLY flow and steep low level lapse rates and you have an environment for organized multicells with damaging winds propagating newd from panhandle to across SW GA. SPC monitoring trends in case a watch need be issued. Various obs and reports from Panhandle beaches this morning indicated very rough conditions including various rescues. Rip current risk was elevated from moderate to high to account for this. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...High Risk Rip Currents Walton, Bay and Gulf thru 7 pm CDT. GM...None. && BLOCK/DVD
Hazardous weather outlook, Jun 11, 3:20 AM CDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 420 AM EDT MON JUN 11 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-120830- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 420 AM EDT MON JUN 11 2012 /320 AM CDT MON JUN 11 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA PANHANDLE BEACHES. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THERE MAY BE POCKETS OF STRONG HEATING IN THOSE AREAS THAT DO NOT HAVE MUCH CLOUD COVER THIS MORNING...WHICH COULD CAUSE A FEW STORMS TO BRIEFLY BECOME STRONG TO SEVERE...WITH MARGINALLY SEVERE WIND GUSTS BEING THE MAIN THREAT. LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS ALSO POSSIBLE WITH THE HEAVIER...SLOW MOVING STORMS. THE MOST WIDESPREAD THREAT FROM TODAYS STORMS WILL BE LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. AT THIS TIME WIDESPREAD OR ORGANIZED SEVERE STORMS ARE UNLIKELY...THOUGH AN ISOLATED STRONG TO SEVERE STORM IS ALMOST ALWAYS POSSIBLE ON ANY SUMMER DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Special weather statement, Jun 11, 10:34 AM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1134 AM EDT MON JUN 11 2012
ALZ068-111600-
GENEVA AL-
1034 AM CDT MON JUN 11 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GENEVA COUNTY...
* UNTIL 1100 AM CDT
AT 1030 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR SAMSON...OR NEAR SELLERSVILLE...MOVING EAST AT 20
MPH.
PEOPLE IN CENTRAL GENEVA COUNTY...INCLUDING THE CITY OF SAMSON...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3120 8570 3119 8569 3108 8568 3106 8610
3118 8613 3120 8612
TIME...MOT...LOC 1534Z 257DEG 17KT 3114 8601
42-DVDSpecial weather statement, Jun 11, 10:55 AM CDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1155 AM EDT MON JUN 11 2012
ALZ065-066-111630-
COFFEE AL-DALE AL-
1055 AM CDT MON JUN 11 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEAST COFFEE
AND SOUTHWEST DALE COUNTIES...
* UNTIL 1130 AM CDT
AT 1053 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 8 MILES SOUTH OF ENTERPRISE...OR NEAR MOUNT PLEASANT...
MOVING EAST AT 25 MPH.
PEOPLE IN SOUTHEASTERN COFFEE AND SOUTHWESTERN DALE COUNTIES...
INCLUDING THE CITIES OF LEVEL PLAINS AND DALEVILLE...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3127 8602 3142 8565 3127 8562 3127 8566
3124 8567 3123 8569 3121 8569 3120 8571
3120 8597 3121 8598
TIME...MOT...LOC 1555Z 251DEG 22KT 3121 8588
42-DVDLocal storm report, Jun 11, 12:18 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
118 PM EDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG 1 E OZARK 31.46N 85.63W
06/11/2012 DALE AL 911 CALL CENTER
COUNTY DISPATCH REPORTED A TREE DOWN ON MARTIN ST. IN
OZARK.
&&
LERICOSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:37 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 32 hr |
| Jun 11, 11:23 AM CDT | Severe Thunderstorm Warning | TAE | Walton | 54 min |
| Jun 11, 1:53 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 24 min |
| Jun 11, 2:40 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty | 35 min |
| Jun 11, 2:57 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 48 min |
| Jun 11, 3:23 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 52 min |
| Jun 11, 3:48 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 27 min |
| Jun 11, 4:10 PM CDT | Severe Thunderstorm Warning | TAE | Madison | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.